Alert archive / Florida / Small Craft Advisories in 2011
Small Craft Advisory 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this small craft advisory at Feb 9, 2011, 3:58 PM EST. It took effect at Feb 10, 2011, 2:00 AM EST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2011, 3:58 PM EST (20:58 UTC)
- In effect from
- Feb 10, 2011, 2:00 AM EST
- Expired
- Feb 10, 2011, 4:00 PM EST
- In force
- 14 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted, in the capitals the NWS used until 2016.
475 WHUS72 KTAE 092058 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 358 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... GMZ730-750-755-765-770-775-100330- /O.NEW.KTAE.SC.Y.0010.110210T0700Z-110211T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 358 PM EST WED FEB 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY. * WINDS: NORTHEAST AROUND 20 KNOTS AFTER 2 AM SHIFTING TO NORTH 20 TO 25 KNOTS AND GUSTY BEFORE DAYBREAK THURSDAY. * SEAS: BUILDING TO 4 TO 5 FEET NEAR SHORE AND 6 TO 8 FEET FURTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 38-GODSEY
3 follow-up statements
516 WHUS72 KTAE 100321 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1021 PM EST WED FEB 9 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... .A LOW PRESSURE SYSTEM WILL MOVE INTO THE COASTAL WATERS FROM THE SOUTHEAST TONIGHT...THEN MOVE EAST ACROSS NORTH CENTRAL FLORIDA ON THURSDAY SPREADING AMPLE RAIN ACROSS THE WATERS. A MODERATE SOUTHEAST WIND WILL DEVELOP TODAY AHEAD THE LOW...AND THEN TURN ABRUPTLY TO THE NORTH OVERNIGHT AND INCREASE WITH THE PASSAGE OF THE LOW. AS THE LOW DEPARTS AND HIGH PRESSURE BEGINS TO BUILD IN ITS WAKE...A LIGHT TO MODERATE NORTHERLY FLOW IS EXPECTED TO DEVELOP LATE IN THE WEEK. GMZ730-750-755-765-770-775-101000- /O.CON.KTAE.SC.Y.0010.110210T0700Z-110211T0000Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1021 PM EST WED FEB 9 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY. * WINDS: NORTHEAST AROUND 20 KNOTS AFTER 2 AM SHIFTING TO NORTH 20 TO 25 KNOTS AND GUSTY BEFORE DAYBREAK THURSDAY. * SEAS: BUILDING TO 3 TO 5 FEET NEAR SHORE AND 6 TO 8 FEET FURTHER OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GOULD
059 WHUS72 KTAE 100808 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 308 AM EST THU FEB 10 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 PM EST THURSDAY FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... .A LOW PRESSURE SYSTEM WILL EXIT THE COASTAL WATERS THIS MORNING AND MOVE EAST ACROSS NORTH CENTRAL FLORIDA LATER TODAY. IN ITS WAKE...WINDS WILL ABRUPTLY TURN TO THE NORTH THIS MORNING AND INCREASE TO HIGH END ADVISORY CONDITIONS WITH GALE FORCE GUSTS POSSIBLE. AS THE LOW DEPARTS FURTHER EAST...WINDS AND SEAS WILL DECREASE TO EXERCISE CAUTION LEVELS BY LATE AFTERNOON AND BELOW CAUTION LEVELS BY EVENING. GMZ730-750-755-765-770-775-101615- /O.EXT.KTAE.SC.Y.0010.000000T0000Z-110210T2100Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 308 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTHEAST 25 TO 30 KNOTS WITH GALE FORCE GUST POSSIBLE ...THEN DECREASING TO 15 TO 20 KNOTS IN THE AFTERNOON. * SEAS: BUILDING TO 5 TO 7 FEET DECREASING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
561 WHUS72 KTAE 101527 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1027 AM EST THU FEB 10 2011 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THURSDAY FROM DESTIN TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES... .A LOW PRESSURE SYSTEM MOVED THROUGH THE COASTAL WATERS OVERNIGHT CAUSING SMALL CRAFT CONDITIONS ACROSS ALL COASTAL LEGS. IN LIEU OF THIS SYSTEM...WINDS QUICKLY SURGED AND TURNED TO THE NORTH THIS MORNING. CURRENTLY WINDS ARE AT AROUND 20 KNOTS...GUSTING AT 25 TO 30 KNOTS. THE GRADIENT SHOULD BEGIN TO SLACKEN THROUGH THE AFTERNOON...THUS THE WINDS AND SEAS WILL BEGIN TO RELAX TO EXERCISE CAUTION LEVELS AND DECREASE FURTHER BY LATE THURSDAY EVENING. GMZ730-750-755-765-770-775-102100- /O.CON.KTAE.SC.Y.0010.000000T0000Z-110210T2100Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1027 AM EST THU FEB 10 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: NORTHEAST 25 TO 30 KNOTS WITH GALE FORCE GUST POSSIBLE ...THEN DECREASING TO 15 TO 20 KNOTS IN THE AFTERNOON. * SEAS: BUILDING TO 5 TO 7 FEET DECREASING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 9, 3:42 PM EST, 16 minutes earlier.
Area forecast discussion, Feb 9, 3:42 PM EST, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
342 PM EST WED FEB 9 2011
...CHANCE OF WINTRY PRECIPITATION EARLY THURSDAY MORNING ACROSS MUCH
OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST GEORGIA...
.SYNOPSIS...19 UTC SURFACE ANALYSIS SHOWS THE STRONG COLD FRONTAL
SYSTEM CLEARING THE TEXAS GULF COAST MOVING THROUGH WESTERN
LOUISIANA. THE AIRMASS CHANGE BEHIND THIS FRONT IS SIGNIFICANT WITH
LIGHT SNOW OR FREEZING RAIN BEING REPORTED ALL THE WAY DOWN TO THE
COAST AROUND HOUSTON AND GALVESTON. LOCALLY...CLOUD COVER IN ADVANCE
OF THIS SYSTEM HAS KEPT TEMPERATURES BACK IN THE UPPER 40S AND LOWER
50S...EXCEPT IN THE SOUTHEAST FLORIDA BIG BEND WHERE TEMPERATURES
ARE A LITTLE WARMER.
VAPOR IMAGERY THIS AFTERNOON SHOWS THE TROF MOVING TOWARD THE
SOUTHEAST WITH A PIECE OF PACIFIC MOISTURE STREAMING IN FROM THE
WEST. AS OUR AIRMASS GRADUALLY MOISTENS...EXPECT TO SEE WIDESPREAD
RAIN OVERSPREAD THE AREA TONIGHT AS ISENTROPIC LIFT AHEAD OF THE
STORM SYSTEM INTENSIFIES QUICKLY.
&&
.SHORT TERM...(TODAY THROUGH FRIDAY).
PRIMARY FOCUS THIS FORECAST CYCLE IS WITH RESPECT TO POTENTIAL
WINTRY PRECIPITATION ON THE BACK SIDE OF THE SYSTEM ON THURSDAY
MORNING. OUTSIDE OF THIS...THERE IS VERY LITTLE DISAGREEMENT AMONGST
THE MODELS ON WHETHER IT WILL PRECIPITATE TONIGHT. IT IS A LITTLE
ODD THAT THE MET POPS HAVE DROPPED SOME...BUT THE GFS IS ESSENTIALLY
100 PERCENT. GIVEN THE MAGNITUDE OF THE ISENTROPIC ASCENT IN THE
MODEL FIELDS AHEAD OF THIS SYSTEM...SEE NO REASON WHY 100 PERCENT
POPS AREN'T JUSTIFIED. CERTAINLY WON'T BE A WASH OUT...BUT STILL
EXPECTING RAINFALL AMOUNTS UP TO ONE INCH AS THIS SYSTEM TRANSITIONS
THROUGH OUR REGION. SHOULD SEE RAIN OVERSPREAD FROM THE SOUTHWEST BY
03Z TONIGHT COVERING THE ENTIRE FORECAST AREA BY 09Z.
AS WE'VE BEEN DISCUSSING FOR SOME TIME...THE EVENTUAL TRACK AND
STRENGTH OF THE LOW WILL GO A LONG WAY TO DETERMINING WHETHER WE SEE
ANY WINTRY PRECIPITATION ACROSS THE REGION. I'VE BEEN WATCHING THE
MODELS FOR THE LAST FEW DAYS...AND THE OVERALL TREND THAT EMERGED
TODAY IS FOR A SLIGHTLY COLDER FORECAST. THIS ISN'T TOO UNREASONABLE
AS THE MODELS SEEM TO GET A LITTLE BETTER IN THE SHORTER TERM WITH
THESE WINTRY TYPE EVENTS HERE. THE MODELS THAT HAVE TRENDED A LITTLE
COLDER ARE THE NAM AND OUR LOCAL WRF...THIS MAKES SENSE AS THESE
SHOULD BE BETTER AT RESOLVING BOUNDARY LAYER ISSUES THAT THE GFS
JUST MIGHT NOT CATCH. ALL THAT BEING SAID...MY CONFIDENCE IN
WIDESPREAD WINTRY PRECIPITATION IS OVERLY HIGH...BUT THE POTENTIAL
IS HIGH ENOUGH TO INCLUDE IN THE OFFICIAL FORECAST PACKAGE. IN
FACT...IF THE LOCAL WRF-ARW RUN FROM 06Z IS CORRECT...WE COULD END
UP LOOKING AT RAIN CHANGING COMPLETELY TO SNOW ACROSS OUR FAR
NORTHERN AREAS ON THURSDAY MORNING. AND AS I WRITE THIS...THE 18Z
NAM IS COMING IN JUST A TOUCH COLDER INT HE 900-700 MB LAYER ACROSS
SOUTHEAST ALABAMA. THIS DOES ADD A LITTLE MORE CONFIDENCE IN MY MIND
TO THIS ALREADY COMPLEX AND TRICKY FORECAST.
THE MAIN FORECAST ISSUE NOW IS NOT SO MUCH WHETHER WE'LL SEE ENOUGH
MOISTURE TO PRECIPITATE ON THURSDAY MORNING...BUT WHETHER THE
THERMAL PROFILES WILL BE SUPPORTIVE OF A CHANGE OVER. THE 09/06Z WRF
SHOWED A PROFILE AT EUFAULA ALABAMA THAT WOULD SUPPORT A 2 TO 4 HOUR
INTERVAL CENTERED AROUND 10Z THAT WOULD BE SUPPORTIVE OF ALL SNOW.
THE PROFILE FURTHER SOUTH TOWARD DOTHAN...OR BACK SOUTHWEST TOWARD
ELBA WAS MORE SUPPORTIVE IN THIS RUN OF A RAIN SNOW MIX. WE ARE
PRETTY CERTAIN THAT THE P-TYPE WILL EITHER BE RAIN OR SNOW. SLEET
DOESN'T APPEAR POSSIBLE AS THERE IS EITHER NO EVAPORATIVE COOLING
POSSIBLE WITH THESE PROFILES...NOR IS THERE A DEEP REFREEZING LAYER
INDICATED. FREEZING RAIN IS NOT EXPECTED SINCE THE SURFACE
TEMPERATURE IS EXPECTED TO BE ABOVE FREEZING. SO...GIVEN THE
PROFILES WILL SHOW IN THE FORECAST ACROSS MUCH OF SOUTHEAST ALABAMA
OVER TO NEAR (BUT JUST WEST) OF ALBANY A RAIN SNOW MIX SPREADING
EASTWARD WITH TIME BETWEEN 09Z AND 12Z. AFTER 12Z...IT LOOKS LIKE AS
THE AVAILABLE MOISTURE DECREASES AND THE PROFILES FURTHER COOL...A
CHANGE OVER TO PREDOMINANTLY LIGHT SNOW WOULD BE MOST LIKELY ACROSS
OUR FAR NORTHERN COUNTIES...THROUGH ABOUT 14Z OR 15Z. ON THE FAR
BACK EDGE OF THE ACTIVITY...THE PRECIPITATION WILL TAPER OFF AS
LIGHT FLURRIES...AGAIN MAINLY TO THE WEST OF ALBANY.
FURTHER EAST INTO SOUTH CENTRAL GEORGIA...THE PROFILES REALLY NEVER
BECOME SUPPORTIVE OF FROZEN PRECIPITATION. THIS ISN'T TO SAY IT
WON'T BE POSSIBLE...SAY IN AREAS LIKE TIFTON...ASHBURN OR
FITZGERALD...BUT GIVEN THAT THE TIMING OF THE COLD AIR WILL JUST NOT
OVERLAP WITH THE PRECIPITATION IN THESE AREAS...THE OVERALL CHANCE
IS RATHER LOW. BUT...DON'T BE SURPRISED IF SOME OF THESE AREAS SEE
THE PRECIP ENDING MID MORNING THURSDAY AS A COUPLE OF FLURRIES.
AGAIN...JUST NOT SEEING A SLEET POTENTIAL IN THESE AREAS GIVEN THE
PROFILES.
BASED ON THE LATEST FORECAST...WE'VE ISSUED A SPECIAL WEATHER
STATEMENT FOR THE COUNTIES MOST LIKELY TO RECEIVE WINTRY
PRECIPITATION (SE ALABAMA/SW GA FROM DOUGHERTY WEST). SINCE THERE IS
NO ACCUMULATION EXPECTED...NO ADVISORIES ARE NEEDED AT THIS TIME.
NOW...AFTER ALL THAT...THE FORECAST BECOMES MUCH LESS COMPLEX
THURSDAY NIGHT INTO FRIDAY AS THE FRONT STALLS ACROSS SOUTH CENTRAL
FLORIDA AND WAITS ON THE NEXT TROF TO CATCH UP. COOL CONDITIONS WITH
MOSTLY CLEAR SKIES NORTH TO MOSTLY CLOUDY SOUTH CAN BE EXPECTED.
STILL WILL SEE TEMPERATURES BELOW CLIMO EACH AFTERNOON THROUGH
SATURDAY WITH LOW TEMPERATURES DIPPING BELOW FREEZING EACH
NIGHT...BUT NOT NEAR AS COLD AS SUGGESTED BY THE MAV GUIDANCE DUE TO
THE INCREASED WINDS AND CLOUD COVER IN THE TIGHT PRESSURE GRADIENT.
AS IS EXPLAINED BELOW IN THE LONG TERM DISCUSSION...A MUCH WELCOMED
AND NEEDED BREAK FROM THE WINTRY WEATHER IS JUST ABOUT HERE!
&&
.LONG TERM...(SATURDAY THROUGH WEDNESDAY). TWO FAMILIAR THEMES SO
FAR THIS WINTER WILL LIKELY BE ABANDONED NEXT WEEK...SIGNIFICANT
DISAGREEMENT AMONG THE GFS AND ECMWF...AND THE MEAN TROUGH OVER THE
EASTERN CONUS. FOR THOSE WHO HAVE GROWN TIRED OF THE COLD AND ARE
TIRED OF PICKING (OR BLENDING) FROM DIFFERING MODEL SOLUTIONS...THIS
WILL BE A WELCOME CHANGE. THE PATTERN WILL NOT START OFF WARM...AS A
MEAN (AVERAGE...NOT TEMPERAMENT) 500 MB TROUGH WILL STILL BE IN
PLACE OVER THE EAST...ALONG WITH A SURFACE RIDGE. THIS MEANS LIGHT
FREEZES THIS WEEKEND (CONFINED TO THE NORMALLY COLDEST INLAND
LOCATIONS AWAY FROM URBAN HEAT ISLANDS)...AND TEMPERATURES JUST
SLIGHTLY BELOW CLIMO DURING THE DAYTIME. A WEAK TROUGH IS FORECAST
TO PROPAGATE RAPIDLY EASTWARD OVER THE EASTERN CONUS MONDAY AND
TUESDAY...BUT MUCH OF ITS ASSOCIATED COLD AIRMASS WILL REMAIN NORTH
AND EAST OF OUR FORECAST AREA. BY WEDNESDAY...BOTH THE GFS AND ECMWF
FORECAST DEEP LAYER RIDGING OVER MUCH OF THE EASTERN CONUS. BECAUSE
OF THE GENERALLY CLEAR SKIES AND DRY AIRMASS...TEMPERATURES NEXT
WEEK WILL STILL REACH NEAR CLIMO VALUES (LOWER 40S) AT NIGHT...BUT
HIGHS WILL BE ABOVE CLIMO IN THE 65 TO 70 DEGREE RANGE.
&&
.AVIATION...CLOUD SHIELD AGGRESSIVELY PUSHING THROUGH THE SERN CONUS
THIS AFTERNOON. OVC TO BKN SKIES WITH CLOUDS AT AROUND 10 KFT WILL
PREVAIL FOR MUCH OF THE AFTERNOON...KEEPING ALL TAF SITES AT VFR.
EXPECT CIGS TO LOWER IN THE OVERNIGHT HOURS AS LOW PRESSURE SLIDES
SOUTH OF THE TERMINALS. CIGS SHOULD DROP TO MVFR IN THE EARLY
MORNING AS RAIN BEGINS TO PUSH EAST THROUGH THE REGION. -SHRA
EXPECTED BEGINNING IN THE WRN TAF SITES AFTER MIDNIGHT...SPREADING
EAST THROUGH THE EARLY MORNING HOURS. IFR RESTRICTIONS ARE A
DEFINITE POSSIBILITY AT ALL TERMINALS AS THE RAIN PROGRESSES EAST.
RAIN SHOULD BE OUT OF ALL TAF SITES BY THURSDAY AFTERNOON.
CONDITIONS WILL BE SLOW TO IMPROVE THROUGH THE DAY.
&&
.MARINE...RELATIVELY LIGHT WINDS AND SEAS CONTINUE AT THIS
TIME...BUT THAT WILL BE SHORT LIVED AS THE LOW PRESSURE SYSTEM
APPROACHES. GENERALLY DISCOUNTED THE MODEL OUTPUT SHOWING 30+KTS
OVER THE MARINE AREA TONIGHT...BUT WE'LL SOLIDLY HIT SCA CONDITIONS
TONIGHT WITH SEAS BUILDING WELL OFFSHORE TO 8 TO 9 FEET. WILL SEE A
DECREASE IN WINDS AND SEAS BY THURSDAY EVENING...WITH WINDS STAYING
OUT OF THE NORTH THROUGHOUT THE PERIOD.
&&
.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL MOVE EAST ACROSS THE GULF
OF MEXICO OVERNIGHT AND EARLY ON THURSDAY...BRINGING RAIN TO THE
REGION ONCE AGAIN. IN LIEU OF THIS SYSTEM...COOLER AND MUCH DRIER
AIR WILL BEGIN TO FILTER INTO THE REGION BY FRIDAY...REMAINING IN
PLACE THROUGH THE WEEKEND. RH VALUES COULD DROP BELOW CRITICAL
LEVELS OVER THE WEEKEND THUS RESULTING IN POSSIBLE RED FLAG
CONDITIONS. BEYOND THE WEEKEND...RH VALUES LOOK TO STAY ABOVE
CRITICAL LEVELS AS MORE MOISTURE PUSHES INTO THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 38 52 35 56 31 / 100 40 0 10 0
PANAMA CITY 39 49 36 55 36 / 100 30 0 10 0
DOTHAN 32 46 30 54 28 / 100 10 0 10 0
ALBANY 33 49 32 55 28 / 100 30 0 10 0
VALDOSTA 39 52 36 56 31 / 100 50 0 10 0
CROSS CITY 43 55 38 61 32 / 100 80 10 10 0
APALACHICOLA 43 54 39 56 39 / 100 50 0 10 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...SMALL CRAFT ADVISORY FROM 2 AM TO 7 PM EST THURSDAY FROM DESTIN
TO THE SUWANNEE RIVER OUT TO 60 NAUTICAL MILES.
&&
LONG TERM...FOURNIER
AVIATION/FIRE WEATHER...M BARRY
REST OF DISCUSSION...GODSEYHazardous weather outlook, Feb 9, 4:00 AM EST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EST WED FEB 9 2011 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-100900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 400 AM EST WED FEB 9 2011 /300 AM CST WED FEB 9 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AREAS OF FROST WITH A LIGHT FREEZE IS FORECAST EARLY. OTHERWISE ...EXPECT INCREASING CLOUDS WITH HIGHS IN THE MID 50S SE ALABAMA AND SW GEORGIA TO THE LOW 60S SOUTHEAST BIG BEND AND COAST. A WEAK LOW PRESSURE SYSTEM WILL APPROACH FROM THE SOUTHWEST TONIGHT WITH AMPLE RAIN SPREADING WEST TO EAST OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE LOW WILL MOVE EAST ACROSS CENTRAL FLORIDA AND INTO THE ADJACENT ATLANTIC ON THURSDAY. RAIN WILL END FROM WEST TO EAST BY AFTERNOON. THERE IS A VERY SMALL CHANCE OF SLEET THURSDAY MORNING ACROSS SOUTHEAST ALABAMA AND ADJACENT SOUTHWEST GEORGIA AS COLD DRY AIR FORM THE NORTH MIXES WITH WARMER MOIST AIR FROM THE GULF LOW. COLDER AND DRIER AIR WILL MOVE IN BEGINNING THURSDAY AFTERNOON AND CONTINUE INTO THE UPCOMING WORK WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK
In the hours before
Special weather statement, Feb 9, 2:30 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 230 PM EST WED FEB 9 2011 ALZ065>069-GAZ120>126-142>144-100900- COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-EARLY-MILLER-BAKER- INCLUDING THE CITIES OF...ENTERPRISE...OZARK...FORT RUCKER... DALEVILLE...HEADLAND...ABBEVILLE...GENEVA...HARTFORD...SAMSON... SLOCOMB...MALVERN...TAYLOR...ASHFORD...DOTHAN...KINSEY... COWARTS...WEBB...COTTONWOOD...REHOBETH...GEORGETOWN... FORT GAINES...CUTHBERT...SHELLMAN...ARLINGTON...MORGAN...EDISON... LEARY...DAWSON...ALBANY...LEESBURG...SMITHVILLE...DOUGLASVILLE... BLAKELY...COLQUITT...NEWTON 230 PM EST WED FEB 9 2011 /130 PM CST WED FEB 9 2011/ ...CHANCE OF WINTRY PRECIPITATION EARLY THURSDAY MORNING ACROSS MUCH OF SOUTHEAST ALABAMA AND PORTIONS OF SOUTHWEST GEORGIA... AN AREA OF LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GULF OF MEXICO TONIGHT. AS THIS STORM SYSTEM NEARS OUR REGION...A LARGE AREA OF RAIN WILL MOVE IN FROM THE SOUTHWEST BEFORE MIDNIGHT. AS THE LOW PRESSURE AREA TRACKS TO THE SOUTHEAST OF THE REGION EARLY ON THURSDAY MORNING...COLDER AIR FROM THE NORTHWEST WILL MOVE IN ACROSS SOUTHEAST ALABAMA AND INTO SOUTHWEST GEORGIA. AS THIS OCCURS...LIGHT SNOW COULD POSSIBLY MIX WITH THE RAIN BEFORE SUNRISE ON THURSDAY. AS MORE COLD AIR FILTERS IN...A COMPLETE CHANGE OVER TO LIGHT SNOW OR SNOW FLURRIES WILL BE POSSIBLE...ESPECIALLY NORTH OF A LINE FROM ELBA ALABAMA TO LEESBURG GEORGIA...BEFORE THE CHANCE FOR PRECIPITATION ENDS AROUND 10 AM EST /9 AM CST/. SINCE SURFACE TEMPERATURES THROUGHOUT THIS EVENT WILL REMAIN ABOVE FREEZING...NO ACCUMULATIONS OF SNOW OR ICE IS EXPECTED. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS DEVELOPING WEATHER SITUATION. 38-GODSEY
Nearby
Small Craft Advisories in Florida, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.